MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE INTEGRITY RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE INTEGRITY RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RSINT22526UX
Medical Device Problem Codes Burst Container or Vessel (1074); Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 02/03/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
The physician intended to implant a resolute integrity drug eluting stent.The target lesion was located in the mid circumflex (cx) artery and was reported to be severely tortuous and mildly calcified with 70-80% stenosis.No damage to packaging was noted and no issues removing the device from the hoop/tray were recorded.There were no issues removing the protective sheath.The device was inspected with no issues noted.Negative prep was performed with no issues.The lesion was not pre-dilated and the device did not pass through a previously deployed stent.The inflation device remained on neutral pressure during delivery of the device.When advancing the device, resistance was encountered.Moderate force was used to advance the device.The device did not reach the target lesion.During attempted stent deployment, a balloon burst/leak/catheter leak was reported.This was noticed following the first inflation.There was blood in the inflation device.It cannot be confirmed if the balloon or catheter was leaking.The stent delivery balloon could only be inflated to 7 atm.It is reported that the stent embolised and the physician trapped the embolized stent with two other stents.No patient injury reported for this event.
 
Additional Manufacturer Narrative
During attempted stent deployment a balloon rupture occurred.The stent was partially deployed.Cine images received.The images capture the lesion site in the cx artery.The attempted delivery of the resolute integrity stent is visible from the images and resistance is encountered during the delivery of the device.The distal end of the stent can be seen to be partially expanded and the distal inner shaft marker pulled proximally, suggesting withdrawal of the delivery system.Slight bunching and flaring is evident of the proximal end of the stent at the tip of the guide catheter.The next images capture the dislodged stent in the vessel.The proximal and distal ends of the dislodged stent are flared.Unidentified stents are then deployed at the lesion site, proximal and distal to the dislodged stent.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE INTEGRITY RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6375390
Report Number9612164-2017-00234
Device Sequence Number13643191
Product Code NIQ
UDI-Device Identifier00643169037441
UDI-Public00643169037441
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P110013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2018
Device Catalogue NumberRSINT22526UX
Device Lot Number0008176189
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/03/2017
Supplement Date Received by ManufacturerNot provided
03/03/2017
Initial Report FDA Received Date03/03/2017
Supplement Report FDA Received Date03/29/2017
09/29/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient Weight91